Alert archive / Colorado / Red Flag Warnings in 2008
Red Flag Warning 36, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Aug 1, 2008, 3:36 AM MDT for 9 counties in Colorado. It took effect at Aug 1, 2008, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2008, 3:36 AM MDT (09:36 UTC)
- In effect from
- Aug 1, 2008, 12:00 PM MDT
- Expired
- Aug 1, 2008, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Bent County, CO, Crowley County, CO, El Paso County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 78 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 9.6 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4039 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPUB 010936 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 336 AM MDT FRI AUG 1 2008 ...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES 226 THROUGH 228 AND 230 THROUGH 237...WHICH INCLUDES MOST OF THE SOUTHEAST COLORADO PLAINS...FROM NOON TODAY UNTIL 9 PM TODAY...FOR LOW HUMIDITIES...STRONG WINDS AND DRY FUELS... ...FIRE WEATHER WATCH IN EFFECT FOR FIRE WEATHER ZONES 231 THROUGH 237...WHICH INCLUDES CROWLEY...OTERO...KIOWA...BENT...PROWERS... BACA...AND EASTERN LAS ANIMAS COUNTIES...FROM NOON SATURDAY THROUGH 9 PM SATURDAY...FOR LOW RELATIVE HUMIDITY LEVELS...STRONG WINDS AND DRY FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING IN EFFECT TODAY...AND A FIRE WEATHER WATCH FOR SATURDAY. HIGH PRESSURE WILL REMAIN OVER THE AREA TODAY AND SATURDAY...WHICH WILL RESULT IN DRY WEATHER...NEAR RECORD HIGH TEMPERATURES AND LOW HUMIDITIES. IN ADDITIONS THE WINDS WILL INCREASE OVER THE SOUTHEAST COLORADO PLAINS THIS AFTERNOON INTO THE EVENING HOURS...AND THIS WILL HAPPEN AGAIN ON SATURDAY. THE LOW HUMIDITIES AND GUSTY WINDS COMBINED WITH THE DRY FUELS...WILL COMBINE TO CREATE CRITICAL FIRE WEATHER CONDITIONS. COZ231>237-020145- /O.UPG.KPUB.FW.A.0030.080801T1700Z-080802T0300Z/ /O.NEW.KPUB.FW.W.0036.080801T1800Z-080802T0300Z/ /O.NEW.KPUB.FW.A.0031.080802T1800Z-080803T0300Z/ CROWLEY COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY- KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY- 336 AM MDT FRI AUG 1 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. HUMIDITIES BELOW 15 PERCENT...COMBINED WITH WIND GUSTS OF 25 TO 30 MPH AND DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS TODAY AND AGAIN ON SATURDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ COZ227-228-230-020145- /O.UPG.KPUB.FW.A.0030.080801T1700Z-080802T0300Z/ /O.NEW.KPUB.FW.W.0036.080801T1800Z-080802T0300Z/ SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-WESTERN LAS ANIMAS COUNTY- 336 AM MDT FRI AUG 1 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. HUMIDITIES BELOW 15 PERCENT...COMBINED WITH WIND GUSTS AROUND 25 MPH AND DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ COZ226-020145- /O.NEW.KPUB.FW.W.0036.080801T1800Z-080802T0300Z/ NORTHERN EL PASO COUNTY- 336 AM MDT FRI AUG 1 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. HUMIDITIES BELOW 15 PERCENT...COMBINED WITH WIND GUSTS AROUND 25 MPH AND DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
3 follow-up statements
000 WWUS85 KPUB 011022 CCA RFWPUB RED FLAG WARNING...CORRECTED NATIONAL WEATHER SERVICE PUEBLO CO 417 AM MDT FRI AUG 1 2008 ...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES 226 THROUGH 228 AND 230 THROUGH 237...WHICH INCLUDES MOST OF THE SOUTHEAST COLORADO PLAINS...FROM NOON TODAY UNTIL 9 PM TODAY...FOR LOW HUMIDITIES...STRONG WINDS...HIGH HAINES INDICES AND DRY FUELS... ...FIRE WEATHER WATCH IN EFFECT FOR FIRE WEATHER ZONES 231 THROUGH 237...WHICH INCLUDES CROWLEY...OTERO...KIOWA...BENT...PROWERS... BACA...AND EASTERN LAS ANIMAS COUNTIES...FROM NOON SATURDAY THROUGH 9 PM SATURDAY...FOR LOW RELATIVE HUMIDITY LEVELS...STRONG WINDS AND DRY FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING IN EFFECT TODAY...AND A FIRE WEATHER WATCH FOR SATURDAY. HIGH PRESSURE WILL REMAIN OVER THE AREA TODAY AND SATURDAY...WHICH WILL RESULT IN DRY WEATHER...NEAR RECORD HIGH TEMPERATURES AND LOW HUMIDITIES. IN ADDITIONS THE WINDS WILL INCREASE OVER THE SOUTHEAST COLORADO PLAINS THIS AFTERNOON INTO THE EVENING HOURS...AND THIS WILL HAPPEN AGAIN ON SATURDAY. THE LOW HUMIDITIES...GUSTY WINDS AND HIGH HAINES INDICES COMBINED WITH THE DRY FUELS...WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. COZ231>237-020245- /O.UPG.KPUB.FW.A.0030.080801T1700Z-080802T0300Z/ /O.COR.KPUB.FW.W.0036.080801T1800Z-080802T0300Z/ /O.COR.KPUB.FW.A.0031.080802T1800Z-080803T0300Z/ CROWLEY COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY- KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY- 417 AM MDT FRI AUG 1 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. HUMIDITIES BELOW 15 PERCENT...COMBINED WITH WIND GUSTS OF 25 TO 30 MPH...HAINES INDICES OF 5 OR 6 TODAY AND DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS TODAY AND AGAIN ON SATURDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ COZ227-228-230-020245- /O.UPG.KPUB.FW.A.0030.080801T1700Z-080802T0300Z/ /O.COR.KPUB.FW.W.0036.080801T1800Z-080802T0300Z/ SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-WESTERN LAS ANIMAS COUNTY- 417 AM MDT FRI AUG 1 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. HUMIDITIES BELOW 15 PERCENT...COMBINED WITH WIND GUSTS AROUND 25 MPH...HAINES INDICES OF 5 OR 6...AND DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ COZ226-020245- /O.COR.KPUB.FW.W.0036.080801T1800Z-080802T0300Z/ NORTHERN EL PASO COUNTY- 417 AM MDT FRI AUG 1 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. HUMIDITIES BELOW 15 PERCENT...COMBINED WITH WIND GUSTS AROUND 25 MPH...HAINES INDICES OF 5 OR 6 AND DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KPUB 011556 AAA RFWPUB RED FLAG WARNING...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 956 AM MDT FRI AUG 1 2008 ...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES 226 THROUGH 228 AND 230 THROUGH 237...WHICH INCLUDES MOST OF THE SOUTHEAST COLORADO PLAINS...FROM NOON TODAY UNTIL 9 PM TODAY...FOR LOW HUMIDITIES...STRONG WINDS...HIGH HAINES INDICES AND DRY FUELS... ...FIRE WEATHER WATCH IN EFFECT FOR FIRE WEATHER ZONES 231 THROUGH 237...WHICH INCLUDES CROWLEY...OTERO...KIOWA...BENT... PROWERS... BACA...AND EASTERN LAS ANIMAS COUNTIES...FROM NOON SATURDAY THROUGH 9 PM SATURDAY...FOR LOW RELATIVE HUMIDITY LEVELS...STRONG WINDS AND DRY FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING IN EFFECT TODAY...AND A FIRE WEATHER WATCH FOR SATURDAY. HIGH PRESSURE WILL REMAIN OVER THE AREA TODAY AND SATURDAY...WHICH WILL RESULT IN DRY WEATHER...NEAR RECORD HIGH TEMPERATURES AND LOW HUMIDITIES. IN ADDITIONS THE WINDS WILL INCREASE OVER THE SOUTHEAST COLORADO PLAINS THIS AFTERNOON INTO THE EVENING HOURS... AND THIS WILL HAPPEN AGAIN ON SATURDAY. THE LOW HUMIDITIES...GUSTY WINDS AND HIGH HAINES INDICES COMBINED WITH THE DRY FUELS...WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. COZ231>237-020800- /O.CON.KPUB.FW.W.0036.080801T1800Z-080802T0300Z/ /O.CON.KPUB.FW.A.0031.080802T1800Z-080803T0300Z/ CROWLEY COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY- KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY- 956 AM MDT FRI AUG 1 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. HUMIDITIES BELOW 15 PERCENT...COMBINED WITH WIND GUSTS OF 25 TO 30 MPH...HAINES INDICES OF 5 OR 6 TODAY AND DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS TODAY AND AGAIN ON SATURDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ COZ226>228-230-020300- /O.CON.KPUB.FW.W.0036.080801T1800Z-080802T0300Z/ NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY- WESTERN LAS ANIMAS COUNTY- 956 AM MDT FRI AUG 1 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. HUMIDITIES BELOW 15 PERCENT...COMBINED WITH WIND GUSTS AROUND 25 MPH...HAINES INDICES OF 5 OR 6...AND DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KPUB 012132 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 332 PM MDT FRI AUG 1 2008 ...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES 226 THROUGH 228 AND 230 THROUGH 237...WHICH INCLUDES EL PASO...PUEBLO.. CROWLEY...OTERO...KIOWA...BENT...PROWERS...BACA...AND LAS ANIMAS COUNTIES...WHICH INCLUDES MOST OF THE SOUTHEAST COLORADO PLAINS...FROM NOON UNTIL 9 PM TODAY...FOR LOW HUMIDITIES...STRONG WINDS...HIGH HAINES INDICES AND DRY FUELS... ...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES 231 THROUGH 237...WHICH INCLUDES CROWLEY...OTERO...KIOWA...BENT... PROWERS...BACA...AND EASTERN LAS ANIMAS COUNTIES...FROM NOON SATURDAY THROUGH 9 PM SATURDAY...FOR LOW RELATIVE HUMIDITY LEVELS...STRONG WINDS AND DRY FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING IN EFFECT TODAY...AND A RED FLAG WARNING FOR SATURDAY. HIGH PRESSURE WILL REMAIN OVER THE AREA TODAY AND SATURDAY...WHICH WILL RESULT IN DRY WEATHER...NEAR RECORD HIGH TEMPERATURES AND LOW HUMIDITIES. IN ADDITIONS THE WINDS WILL REMAIN GUSTY OVER THE SOUTHEAST COLORADO PLAINS FOR THE REST OF THE AFTERNOON INTO THE EVENING HOURS... AND THIS WILL HAPPEN AGAIN ON SATURDAY. THE LOW HUMIDITIES...GUSTY WINDS AND HIGH HAINES INDICES COMBINED WITH THE DRY FUELS...WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. COZ231>237-021345- /O.UPG.KPUB.FW.A.0031.080802T1800Z-080803T0300Z/ /O.NEW.KPUB.FW.W.0037.080802T1800Z-080803T0300Z/ /O.CON.KPUB.FW.W.0036.000000T0000Z-080802T0300Z/ CROWLEY COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY- KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY- 332 PM MDT FRI AUG 1 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 NOON UNTIL 9 PM MDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. HUMIDITIES BELOW 15 PERCENT...COMBINED WITH WIND GUSTS AROUND 25 MPH...HAINES INDICES OF 5 OR 6...AND DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS TOMORROW AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ COZ226>228-230-020300- /O.CON.KPUB.FW.W.0036.000000T0000Z-080802T0300Z/ NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY- WESTERN LAS ANIMAS COUNTY- 332 PM MDT FRI AUG 1 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FOR FIRE WEATHER ZONES 226 THROUGH 228 AND 230 THROUGH 237...WHICH INCLUDES EL PASO...PUEBLO...CROWLEY...OTERO...KIOWA...BENT...PROWERS... BACA...AND LAS ANIMAS COUNTIES...WHICH INCLUDES MOST OF THE SOUTHEAST COLORADO PLAINS UNTIL 9 PM TODAY...FOR LOW HUMIDITIES...STRONG WINDS HIGH HAINES INDICES AND DRY FUELS. HUMIDITIES BELOW 15 PERCENT...COMBINED WITH WIND GUSTS AROUND 25 MPH...HAINES INDICES OF 5 OR 6...AND DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Aug 1, 3:35 AM MDT, 1 minute earlier.
Area forecast discussion, Aug 1, 3:35 AM MDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 335 AM MDT FRI AUG 1 2008 .SHORT TERM... (TODAY AND TONIGHT) MAIN CONCERNS REVOLVE AROUND THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS. ANOTHER GENERALLY DRY AND HOT DAY IS IN STORE FOR THE FORECAST AREA AS THE UPR RIDGE REMAINS CENTERED OVR THE AREA. THE SFC PRESSURE GRADIENT WL INCREASE OVR SERN PLAINS TODAY AND IT LOOKS LIKE WIND GUSTS COULD BE AROUND 25 MPH WHICH IS THE WIND CRITERIA FOR A RED FLAG. THE WINDS MAY BE MARGINAL OVR SOME AREAS OF THE SERN PLAINS...LIKE PORTIONS OF PUEBLO AND EL PASO COUNTIES. H7 TEMPS ARE FORECAST TO RANGE FROM AROUND 17C OVR THE FAR SERN CORNER OF CO TO 22C OVR CENTRAL CO. THIS IS MUCH LIKE YESTERDAY...BUT OVR SOME AREAS IT WL BE A DEGREE OR TWO WARMER THAN ON THU. HIGH TEMPS OVR THE SERN PLAINS WL AGAIN BE IN THE UPR 90S TO LOWER 100S...WITH MID 80S TO LOWER 90S IN THE SAN LUIS VALLEY. COULD SEE SOME RECORDS BROKEN OR TIED TODAY. RECORD HIGHS TODAY...FOR COS 96...FOR PUB 103...AND FOR ALS 89. WITH THESE HOT TEMPS AND DEW POINTS EXPECTED TO BE IN THE 30S TO LOWER 40S IN THE AFTERNOON...RH VALUES WL BE BELOW 15 PERCENT OVR MOST OF THE LOWER ELEVATIONS. WITH THE VERY LOW RH VALUES...AND WIND BEING CLOSE TO OR EXCEEDING CRITERIA...HAVE DECIDED TO UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING...AND WL ADD FIRE ZONE 226 TO BETTER MATCH UP WITH BOULDERS RED FLAG WARNING. THERE IS PROBABLY LITTLE CHANCE FOR MEASURABLE PCPN TODAY...BUT CANNOT RULE OUT SOME ISOLD SHOWERS/TSTMS OVR THE MTS. .LONG TERM... (SATURDAY-THURSDAY) SATURDAY-SUNDAY...NOT MUCH CHANGE IN FORECAST THINKING AS HOT AND MAINLY DRY PATTERN PROGGED ACROSS THE AREA SATURDAY WITH LARGE 595+ DM UPPER HIGH ACROSS THE STATE. MODELS CONTINUE TO SLOWLY DRIFT THE UPPER HIGH SOUTH AND EAST INTO THE CENTRAL AND SOUTHERN HIGH PLAINS ON SUNDAY...AS A BROAD UPPER TROUGH ACROSS THE PAC NORTHWEST BEGINS TO MOVE ACROSS THE NORTHERN ROCKIES. EJECTING SHORT WAVE FROM PAC NORTHWEST SYSTEM TO DEVELOP LEE TROUGHING ACROSS THE HIGH PLAINS...WITH MODELS CONSISTENT IN DEVELOPING GUSTY SOUTHERLY WINDS OF 15 TO 30 MPH ACROSS THE EASTERN PLAINS SATURDAY AFTERNOON AND WITH CRITICAL FUELS AND LOW AFTERNOON HUMIDITIES PROGGED...HAVE ISSUED A FIRE WEATHER WATCH FOR THE FAR EASTERN PLAINS FROM 18Z SAT TO 03Z SUNDAY. PATTERN TO KEEP THE BULK OF MONSOON MOISTURE PLUME SOUTH AND WEST OF THE AREA ON SATURDAY...WITH SOME INCREASE IN AVAILABLE MOISTURE...MAINLY ACROSS SOUTHWESTERN AND CENTRAL COLORADO...ON SUNDAY WITH DEVELOPING SOUTH TO SOUTHWEST FLOW ALOFT. WITH STRONG JULY SUNSHINE...CANT RULE OUT ISOLATED CONVECTION ACROSS THE HIGHER TERRAIN...THOUGH WITH THE WARM AIR ALOFT (18C TO 22C AT H7) LOOKS LIKE THE FAR EASTERN PLAINS TO REMAIN CAPPED. WITH THE WARM AIR IN PLACE...WILL BE FLIRTING WITH RECORD HIGH TEMPERATURES AGAIN ON SATURDAY WITH RECORDS FOR ALS...COS AND PUB RESPECTFULLY 89...98...AND 104. EXPECTING ONLY SLIGHTLY COOLER TEMPERATURES ON SUNDAY WITH MORE CONVECTIVE CLOUD COVER EXPECTED. MONDAY-THURSDAY...AGAIN MANY CHANGES TO CURRENT FORECAST AS AVAILABLE MOISTURE CONTINUES TO SLOWLY INCREASE ACROSS THE STATE AS THE UPPER LEVEL HIGH CONTINUES TO REMAIN JUST SOUTH AND EAST OF THE AREA ACROSS THE SOUTHERN HIGH PLAINS. MODELS IN BETTER AGREEMENT WITH BROAD UPPER TROUGH TRAVERSING ACROSS THE NORTHERN ROCKIES MONDAY WITH ASSOCIATED FRONT MOVING INTO NORTHEAST COLORADO MONDAY AFTERNOON. FRONT CONTINUES ACROSS THE SOUTHEAST PLAINS MONDAY NIGHT WITH COOLER UPSLOPE FLOW PROGGED ACROSS THE PLAINS THROUGH THE MIDDLE OF NEXT WEEK. WITH THE INCREASED MOISTURE...SHOULD CONTINUE TO SEE AN UPSWING IN CONVECTION ACROSS THE REGION WITH TEMPERATURES SLOWLY COOLING TO NEAR SEASONAL AVERAGES THROUGH THE PERIOD. -MW && .AVIATION...VFR CONDITIONS ARE EXPECTED ALL AREAS TODAY AND TONIGHT. ISOLATED THUNDERSTORMS MAY DEVELOP OVER THE MOUNTAINS THIS AFTERNOON AND CONTINUE INTO THE EVENING. IN THE VICINITY OF SHOWERS AND THUNDERSTORMS EXPECT ERRATIC WIND GUSTS UP TO 45 MPH. SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TO END AROUND 03-04Z THIS EVENING. && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR COZ226>228-230>237. FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR COZ231>237. && 28/23
Hazardous weather outlook, Jul 31, 6:30 AM MDT, 21 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 630 AM MDT THU JUL 31 2008 COZ058>089-093>099-011230- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 630 AM MDT THU JUL 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP OVER AND NEAR THE MOUNTAINS AFTER NOON. THE MAIN THREATS FROM THE STORMS WILL BE GUSTY WINDS UP TO 45 MPH AND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE...MAINLY OVER AND NEAR THE MOUNTAINS...FRIDAY THROUGH SUNDAY. AVAILABLE MOISTURE IS EXPECTED TO INCREASE ACROSS THE AREA MONDAY THROUGH WEDNESDAY...WITH INCREASING CHANCES FOR THUNDERSTORMS OVER THE MOUNTAINS AND HIGH VALLEYS AND CONTINUED SLIGHT CHANCES OF STORMS ACROSS THE EASTERN PLAINS. THE MAIN THREATS FROM THUNDERSTORMS WILL BE LIGHTNING AND WIND GUSTS UP TO 45 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. 28/23
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 3:36 AM MDT | Fire Weather Watch | PUB | Baca, Bent, Crowley, Kiowa, Las Animas, Otero and 1 more | 12 hr |
| Aug 1, 3:32 PM MDT | Red Flag Warning | PUB | Baca, Bent, Crowley, Kiowa, Las Animas, Otero and 1 more | 29 hr |
Nearby
Red Flag Warnings in Colorado, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.